Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Fort Worth, TX

March 13, 2007Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 13, 2007, 5:25 PM CDT for Dallas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 5:25 PM CDT (22:25 UTC)
Expired
Mar 13, 2007, 7:30 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 132228
FFWFWD
TXC113-140030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING THROUGH     
  DALLAS COUNTY.  ADDITIONAL SHOWERS AND STORMS ARE APPROACHING FROM 
  THE SOUTH.  RADAR ESTIMATES INDICATE THAT BETWEEN 1 AND 3 INCHES   
  OF RAIN HAS ALREADY FALLEN.  CITY OF DALLAS RAIN GAGES INDICATE    
  THAT ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN LESS THAN 30    
  MINUTES NEAR UNIVERSITY PARK.  AN ADDITIONAL INCH OF RAIN IN A     
  VERY SHORT AMOUNT OF TIME IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
  PARK...SUNNYVALE...SACHSE...ROWLETT...RICHARDSON...IRVING...
  HIGHLAND PARK...GARLAND...FARMERS BRANCH...DALLAS...COPPELL...
  CARROLLTON AND ADDISON

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
      3256 9701

$$

DUNN
2 follow-up statements
000 
WGUS74 KFWD 132309
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE MAR 13 2007

TXC113-140030-
DALLAS TX-
605 PM CDT TUE MAR 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
DALLAS COUNTY...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE AREA OF MODERATE TO HEAVY RAINFALL ACROSS CENTRAL 
AND EASTERN DALLAS COUNTY.  ADDITIONAL LIGHT TO MODERATE SHOWERS 
WILL MOVE INTO THE AREA FROM THE SOUTH.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

THE CITY OF DALLAS HAS REPORTED SOME ROAD CLOSURES DUE TO FLOODING. 
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
      3256 9701

$$

DUNN
000 
WGUS74 KFWD 140032
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT TUE MAR 13 2007

TXC113-140041-
DALLAS TX-
731 PM CDT TUE MAR 13 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR DALLAS COUNTY...

THE MODERATE TO HEAVY RAINFALL HAS MOVED TO THE EAST OF THE AREA.  
SOME ADDITIONAL LIGHT TO MODERATE SHOWERS WILL BE POSSIBLE THROUGH 
THE REMAINDER OF THE EVENING.

LAT...LON 3257 9703 3298 9703 3298 9652 3256 9652
      3256 9701

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 4:08 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 13, 4:08 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT TUE MAR 13 2007

.DISCUSSION...
408 PM CDT

SEVERE THUNDERSTORMS PASSING THROUGH I-35 CORRIDOR FROM DFW TO
GLE. ACTIVITY WILL CONTINUE MOVING NORTHEAST THROUGH BEGINNING OF
EVENING PERIOD AT 00Z (1900 CDT). WILL CARRY PRE-1ST PERIOD TO
ACCOUNT FOR LATE AFTERNOON STORMS. WILL NEED TO BE UPDATED EARLY
EVENING.

BULK OF EVENING PRECIPITATION WILL BE ASSOCIATED WITH ACTIVITY NOW
TRAVERSING SC ZONES...AS THIS ACTIVITY BEGINS TO CUT OFF FUEL FOR
NORTHERN CONVECTION. EXPECT CONSIDERABLE PRECIPITATION THROUGH
THE EVENING ACROSS CENTRAL TEXAS AS MCS FROM SOUTH TEXAS CONTINUES
MOVING NORTHEAST. THIS AREA SAW WIDESPREAD 3-5 INCHES SUNDAY NIGHT
INTO MONDAY MORNING (WITH SOME HIGHER TOTALS)...AND ADDITIONAL
RAINFALL NEEDED FOR FLASH FLOODING WILL BE MINIMAL.

AREA IS GETTING WORKED OVER NOW...AND THIS MAY PRECLUDE SOME OF
THE LATE NIGHT/EARLY MORNING CONVECTION PREVIOUSLY EXPECTED. THE
UPPER LOW HAS BEGUN TO BREAK LOOSE FROM ITS MOORINGS...AND WILL
CONTINUE MOVING EAST TOWARD NORTH TEXAS. THE AREA OF BEST
DIFFLUENCE WILL ALSO SHIFT EAST. MODEL PERFECT PROGS AGREE THAT
HGX/SHV/LCH AREAS WILL BE THE MAIN FOCUS FOR PRECIP LATE TONIGHT
INTO WEDNESDAY MORNING. WILL MAINTAIN LIKELY POPS...WHICH WILL BE
ASSESSED FURTHER WITH EVENING UPDATES.

STILL CONSIDERABLE DISAGREEMENT WITH TIMING OF FROPA LATE THURSDAY
OR THURSDAY NIGHT. HAVE INTRODUCED SOME LOW END POPS NORTH. MUCH
WILL HAPPEN BETWEEN NOW AND THEN...AND MAY NEED TO ADD DELETE POPS
BASED ON THE PREFRONTAL ENVIRONMENT THURSDAY. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  78  58  82  48 /  50  20   0  10  10
WACO, TX              59  77  57  83  51 /  80  40   0  10  10
PARIS, TX             58  74  57  81  45 /  60  50  10  20  20
DENTON, TX            57  78  55  80  45 /  50  20   0  10  10
MCKINNEY, TX          58  76  56  80  45 /  50  30   0  10  10
DALLAS, TX            59  77  58  82  48 /  50  30   0  10  10
TERRELL, TX           60  75  57  82  48 /  60  40  10  10  10
CORSICANA, TX         60  76  58  83  51 /  90  50  10  10  10
TEMPLE, TX            61  77  58  83  52 / 100  50   0  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ121-122-135-145>148-158>162-174-175.

&&

25/91
Hazardous weather outlook, Mar 13, 3:49 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE MAR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
349 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF
NORTH TEXAS...MAINLY EAST OF A BOWIE TO GRANBURY TO KILLEEN LINE
THROUGH EARLY TONIGHT. SOME OF THE STORMS MAY BE SEVERE IN THE
EVENING WITH LARGE HAIL AND GUSTY WINDS.

FARTHER SOUTH...AREAS OF RAIN AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT IN AREAS MAINLY SOUTH OF A KILLEEN TO WAXAHACHIE TO
SULPHUR SPRINGS LINE. THIS AREA HAS ALREADY SEEN 3 TO 5 INCHES OF
RAIN OVER THE LAST COUPLE OF DAYS...AND AN ADDITIONAL 2 TO 4
INCHES OF RAIN IS LIKELY OVERNIGHT. THIS ADDITIONAL RAINFALL WILL
CAUSE EXCESSIVE RUNOFF AND THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST
OF A LAMPASAS TO DALLAS TO PARIS LINE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE REMAINDER OF
THE EVENING AND TONIGHT TO ASSIST WITH SEVERE WEATHER AND FLASH FLOODING.

DUNN

In the hours before

Special weather statement, Mar 13, 4:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT TUE MAR 13 2007

TXZ104-132230-
COLLIN TX-
455 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MCKINNEY...MOVING NORTHEAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...FAIRVIEW...
FARMERSVILLE...LOWRY CROSSING...LUCAS...MCKINNEY...PLANO...PRINCETON
AND PROSPER.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3330 9680 3302 9682 3316 9630 3338 9639

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.
Local storm report, Mar 13, 5:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT TUE MAR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     FORT WORTH              32.75N  97.34W
03/13/2007  M63 MPH          TARRANT            TX   ASOS

            NAS FORT WORTH JRB ASOS RECORDED WIND GUST OF 63 MPH
Special weather statement, Mar 13, 5:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE MAR 13 2007

TXZ118-133-132300-
TARRANT TX-JOHNSON TX-
507 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN JOHNSON COUNTY
  SOUTH CENTRAL TARRANT COUNTY

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF BURLESON...MOVING NORTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...EVERMAN...FOREST
HILL...KENNEDALE...MANSFIELD AND RENDON.

HAIL UP TO HALF AN INCH AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3251 9737 3241 9723 3261 9709 3272 9726

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

SCHULTZ
Local storm report, Mar 13, 5:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT TUE MAR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BURLESON                32.53N  97.33W
03/13/2007  E0.75 INCH       JOHNSON            TX   TRAINED SPOTTER

            PENNY HAIL IN BURLESON (RENFRO AND 174)
Local storm report, Mar 13, 5:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT TUE MAR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             BURLESON                32.53N  97.33W
03/13/2007  E0.75 INCH       JOHNSON            TX   AMATEUR RADIO
Special weather statement, Mar 13, 5:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT TUE MAR 13 2007

TXZ100-115-132315-
YOUNG TX-STEPHENS TX-
519 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN STEPHENS COUNTY
  SOUTHEASTERN YOUNG COUNTY

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 20
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3289 9879 3277 9864 3301 9831 3308 9859

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:31 AM CDTFlash Flood WatchFWDAnderson, Bell, Falls, Freestone, Henderson, Hill and 8 more23 hr
Mar 13, 5:41 AM CDTDense Fog AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 28 more5 hr
Mar 13, 12:16 PM CDTSevere Thunderstorm WarningFWDComanche44 min
Mar 13, 12:20 PM CDTSpecial Weather StatementFWDEastland25 min
Mar 13, 12:36 PM CDTSpecial Weather StatementFWDErath24 min
Mar 13, 12:54 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Mar 13, 12:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Mar 13, 1:16 PM CDTSpecial Weather StatementFWDHood29 min
Mar 13, 1:33 PM CDTSpecial Weather StatementFWDPalo Pinto27 min
Mar 13, 1:43 PM CDTSevere Thunderstorm WarningFWDPalo Pinto37 min
Mar 13, 2:10 PM CDTSpecial Weather StatementFWDWise35 min
Mar 13, 2:12 PM CDTSpecial Weather StatementFWDWise33 min
Mar 13, 2:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Mar 13, 2:15 PM CDTSpecial Weather StatementFWDJack30 min
Mar 13, 2:27 PM CDTSpecial Weather StatementFWDLampasas33 min
Mar 13, 2:32 PM CDTSpecial Weather StatementFWDCoryell58 min
Mar 13, 2:39 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 2:40 PM CDTSpecial Weather StatementFWDJohnson35 min
Mar 13, 2:55 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 13, 3:01 PM CDTSevere Thunderstorm WarningFWDTarrant59 min
Mar 13, 3:09 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 3:11 PM CDTSevere Thunderstorm WarningFWDDenton64 min
Mar 13, 3:22 PM CDTSpecial Weather StatementFWDHill53 min
Mar 13, 3:26 PM CDTSpecial Weather StatementFWDCooke34 min
Mar 13, 3:29 PM CDTSevere Thunderstorm WarningFWDCoryell26 min
Mar 13, 3:33 PM CDTSpecial Weather StatementFWDJohnson27 min
Mar 13, 3:42 PM CDTSpecial Weather StatementFWDLimestone63 min
Mar 13, 3:50 PM CDTSevere Thunderstorm WarningFWDHill29 min
Mar 13, 3:58 PM CDTSpecial Weather StatementFWDBosque62 min
Mar 13, 4:07 PM CDTFlash Flood WarningFWDDenton3 hr
Mar 13, 4:11 PM CDTSpecial Weather StatementFWDJohnson34 min
Mar 13, 4:13 PM CDTSpecial Weather StatementFWDDallas32 min
Mar 13, 4:16 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Mar 13, 4:20 PM CDTFlash Flood WarningFWDTarrant115 min
Mar 13, 4:29 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Mar 13, 4:38 PM CDTSpecial Weather StatementFWDEllis37 min
Mar 13, 4:55 PM CDTSpecial Weather StatementFWDCollin35 min
Mar 13, 5:07 PM CDTSpecial Weather StatementFWDTarrant53 min
Mar 13, 5:19 PM CDTSpecial Weather StatementFWDYoung56 min
Mar 13, 5:59 PM CDTSpecial Weather StatementFWDKaufman31 min
Mar 13, 6:00 PM CDTSpecial Weather StatementFWDHunt, Rockwall30 min
Mar 13, 6:28 PM CDTSpecial Weather StatementFWDHunt62 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.